Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 162, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 5:03 PM CDT for Wilson County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 5:03 PM CDT (22:03 UTC)
- Expired
- May 26, 2020, 5:32 PM CDT
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:10 PM CDT | HAIL 1.75 | 6 Ene Calaveras Lake, TX | BROADCAST MEDIA RELAYED A REPORT OF HAIL SLIGHTLY LARGER THAN GOLF BALLS. |
| May 26, 5:22 PM CDT | HAIL 0.25 | 3 W Sutherland Springs, TX | COCORAHS OBSERVER REPORTED PEA SIZED HAIL FALLING FOR 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted.
540
WUUS54 KEWX 262203
SVREWX
TXC493-262300-
/O.NEW.KEWX.SV.W.0162.200526T2203Z-200526T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
503 PM CDT Tue May 26 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Wilson County in south central Texas...
* Until 600 PM CDT.
* At 503 PM CDT, a severe thunderstorm was located near La Vernia, or
10 miles north of Floresville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, La Vernia and Sutherland
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2902 9817 2930 9825 2933 9823 2937 9812
2936 9811 2938 9809 2938 9806 2914 9783
2910 9790
TIME...MOT...LOC 2203Z 329DEG 11KT 2930 9818
HAIL...1.00IN
WIND...60MPH
$$
MO3 follow-up statements
101
WWUS54 KEWX 262214
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
514 PM CDT Tue May 26 2020
TXC493-262300-
/O.CON.KEWX.SV.W.0162.000000T0000Z-200526T2300Z/
Wilson TX-
514 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WILSON COUNTY...
At 513 PM CDT, a severe thunderstorm was located near La Vernia, or 9
miles north of Floresville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko and Sutherland Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2902 9817 2930 9824 2934 9803 2914 9783
2910 9790
TIME...MOT...LOC 2213Z 329DEG 11KT 2927 9816
HAIL...1.00IN
WIND...60MPH
$$
MO045
WWUS54 KEWX 262223
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
523 PM CDT Tue May 26 2020
TXC493-262300-
/O.CON.KEWX.SV.W.0162.000000T0000Z-200526T2300Z/
Wilson TX-
523 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WILSON COUNTY...
At 522 PM CDT, a severe thunderstorm was located near Sutherland
Springs, or near Stockdale, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko and Sutherland Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2903 9812 2925 9818 2929 9800 2914 9783
2910 9790
TIME...MOT...LOC 2222Z 313DEG 17KT 2922 9806
HAIL...0.75IN
WIND...60MPH
$$
MO951
WWUS54 KEWX 262232
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CDT Tue May 26 2020
TXC493-262241-
/O.CAN.KEWX.SV.W.0162.000000T0000Z-200526T2300Z/
Wilson TX-
532 PM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 2903 9812 2925 9818 2929 9800 2914 9783
2910 9790
TIME...MOT...LOC 2231Z 329DEG 11KT 2919 9804
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 26, 2:51 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 251 PM CDT Tue May 26 2020 .SHORT TERM (Tonight through Wednesday Night)... Drier air has worked into the area, and as we all recover from the wet pattern over the past several days. This afternoon and evening should remain mostly dry and uneventful. Temperatures reach the low 80s this afternoon, and low to mid 60s tonight. Tomorrow is a different story as the low that spins over Texas, and drifts slightly east, leaving the area under northwestern flow aloft. With eventual southerly flow at the surface, shear values increase to greater than 60kts. As high shear and vorticity propagate around the low, South Central Texas is under the threat for severe storms, yet again. Moderate instability across the region upwards of 2200J/kg of CAPE, as the daytime further destabilizes the atmosphere. Based on these factors, the Storm Prediction Center has the northeastern portion of our CWA, including the Austin metro area, in an enhanced risk for tomorrow evening. San Antonio's metro area, in the slight risk area, will also have to be vigilant with evolving weather conditions. Initial development may start out as discrete cells in the Hill Country, where very large hail will be the main threat. Should these cells congeal as they progress and become more linear, damaging wind will become the main threat, though the chance for large hail still exists. Also, given the amount of shear generated, tornadoes may be possible. Activity should progress overnight, tomorrow night before dissipating. Overnight lows that night will be in the upper 60s. && .LONG TERM (Thursday through Tuesday)... North flow will continue on the backside of the upper low on Thursday with a continued chance of isolated showers and storms. Overall coverage is not expected to be too high. The slight chance of rain will shift to the south and southwest counties for Friday through Sunday as moisture becomes a bit scoured for the remainder of the area as the upper low departs and ridging begins to build back into the region. The ridge is expected to center over the region Monday/Tuesday with dry weather expected across the entire area. Temperatures will be in the 80s and lower 90s for most of the extended forecast period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 87 67 87 66 / - 40 60 20 10 Austin Bergstrom Intl Airport 62 87 66 87 66 / - 40 60 20 10 New Braunfels Muni Airport 63 88 66 88 66 / - 40 50 20 10 Burnet Muni Airport 62 85 64 85 63 / - 50 60 10 10 Del Rio Intl Airport 67 95 71 93 70 / - - 0 - 20 Georgetown Muni Airport 62 87 65 85 65 / - 50 70 10 10 Hondo Muni Airport 62 90 68 92 68 / - - 20 10 20 San Marcos Muni Airport 63 87 65 88 66 / - 40 50 20 10 La Grange - Fayette Regional 65 86 67 88 68 / - 40 50 20 10 San Antonio Intl Airport 67 89 68 90 68 / - 20 50 20 20 Stinson Muni Airport 65 90 69 90 69 / - 10 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...Hampshire Decision Support...BMW
Hazardous weather outlook, May 26, 4:35 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 435 PM CDT Tue May 26 2020 TXZ171>173-183>194-202>209-217>225-228-272145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 435 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. An isolated strong to severe thunderstorm capable of producing large hail is possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered severe thunderstorms are possible Wednesday afternoon and evening for much of the region, primarily for locations along and north of Interstate 10. Very large hail, damaging wind gusts, and an isolated or two will all be possible. Locally heavy rainfall is also possible. There is a marginal risk for severe storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening.
In the hours before
Local storm report, May 26, 3:55 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 NNW LIVE OAK 29.59N 98.35W
05/26/2020 E0.50 INCH BEXAR TX PUBLIC
MAINLY PEA SIZED HAIL, BUT A FEW HAILSTONES
WERE UP TO ONE-HALF INCH IN DIAMETER AT
NACOGDOCHES ROAD AND LOOP 1604.
&&
EMPLocal storm report, May 26, 4:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 4 SSE CONVERSE 29.46N 98.29W
05/26/2020 E1.25 INCH BEXAR TX STORM CHASER
MOSTLY NICKEL TO QUARTER SIZED HAIL, WITH
THE LARGEST HAILSTONES UP TO HALF DOLLAR
SIZE.
&&
EMPSpecial weather statement, May 26, 4:54 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
454 PM CDT Tue May 26 2020
TXZ205-207-221-262245-
Guadalupe TX-Bexar TX-Wilson TX-
454 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GUADALUPE...WILSON
AND SOUTHEASTERN BEXAR COUNTIES UNTIL 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vernia, or 10 miles north of Floresville, moving southeast at 15
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Floresville, Poth, Stockdale, St. Hedwig, Elmendorf, La Vernia, New
Berlin, Pandora, Sutherland Springs, Parita, Canada Verde and Adkins.
LAT...LON 2899 9829 2936 9830 2950 9802 2919 9777
2916 9780
TIME...MOT...LOC 2154Z 329DEG 11KT 2929 9814
MOLocal storm report, May 26, 4:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL LEXINGTON 30.41N 97.01W
05/26/2020 E0.25 INCH LEE TX PUBLIC
A COUPLE OF REPORTS OF PEA SIZED HAIL IN
LEXINGTON.
&&
EMPLocal storm report, May 26, 4:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL LEXINGTON 30.42N 97.01W
05/26/2020 E1.00 INCH LEE TX PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL IN
LEXINGTON.
&&
EMPLocal storm report, May 26, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL LEXINGTON 30.41N 97.01W
05/26/2020 E1.75 INCH LEE TX PUBLIC
PUBLIC REPORT OF PING PONG TO GOLF BALL
SIZED HAIL COVERING THE GROUND IN LEXINGTON.
&&
EMPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 25, 7:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 40 min |
| May 25, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 25, 8:40 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 25, 8:53 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| May 25, 8:55 PM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| May 25, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 25, 9:28 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 25, 9:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
| May 25, 9:42 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 25, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 40 min |
| May 25, 10:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 34 min |
| May 25, 11:18 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 39 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 52 min |
| May 26, 12:00 AM CDT | Special Weather Statement | EWX | Goliad | 30 min |
| May 26, 12:08 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 52 min |
| May 26, 12:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 3 hr |
| May 26, 12:26 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 22 min |
| May 26, 12:44 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 26, 12:50 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| May 26, 12:55 AM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 26, 6:44 AM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| May 26, 7:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 26, 7:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 26, 7:56 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 39 min |
| May 26, 8:02 AM CDT | Special Weather Statement | EWX | Hays | 43 min |
| May 26, 8:39 AM CDT | Special Weather Statement | EWX | Travis | 36 min |
| May 26, 3:22 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| May 26, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| May 26, 3:47 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 45 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 47 min |
| May 26, 4:48 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 44 min |
| May 26, 4:54 PM CDT | Special Weather Statement | EWX | Wilson | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.